ExcelMale.com
    • Testosterone Therapy Does Not Increase DVT and Pulmonary Embolism in 71,000 Patients

      Association Between Testosterone Replacement Therapy and the Incidence of DVT and Pulmonary Embolism: A Retrospective Cohort Study of the Veterans Administration Database.

      Sharma R, et al. Chest. 2016.

      Abstract
      BACKGROUND: Testosterone replacement therapy (TRT) prescriptions have increased several-fold in the last decade. There have been concerns regarding a possible increased incidence of DVT and pulmonary embolism (PE) with TRT. Few data support the association between TRT and DVT/PE. We evaluated the incidence of DVT and PE in men who were prescribed TRT for low serum total testosterone (sTT) levels.

      METHODS: This is a retrospective cohort study, conducted using data obtained from the Veterans Affairs Informatics and Computing Infrastructure. We compared the incidence of DVT/PE between those who received TRT and subsequently had normal on-treatment sTT levels (Gp1), those who received TRT but continued to have low on-treatment sTT (Gp2), and those who did not receive TRT (Gp3). Those with prior history of DVT/PE, cancer, hypercoagulable state, and chronic anticoagulation were excluded.
      RESULTS: The final cohort consisted of 71,407 subjects with low baseline sTT. Of these, 10,854 did not receive TRT (Gp3) and 60,553 received TRT. Of those who received TRT, 38,362 achieved normal sTT (Gp1) while 22,191 continued to have low sTT (Gp2). The incidence of DVT/PE was 0.5%, 0.4%, and 0.4% in Gp1, Gp2, and Gp3, respectively. Univariate, multivariate, and stabilized inverse probability of treatment weights analyses showed no statistically significant difference in DVT/PE-free survival between the various groups.

      CONCLUSIONS: This study did not detect a significant association between testosterone replacement therapy and risk of DVT/PE in adult men with low sTT who were at low to moderate baseline risk of DVT/PE.

      This article was originally published in forum thread: Testosterone Therapy Does Not Increase DVT and Pulmonary Embolism in 71,000 Patients
      Comments 1 Comment
      1. RobRen's Avatar
        RobRen -
        Nelson, been tracking your blogs, posts, and youtube videos for the past few years and appreciate your knowledge in the TRT therapy area. I started my TRT regimen 7 years ago when I was 49 and it was a life saver for me. I played sports all my younger years in life and then continued my weight lifting regimen after my sports years ended. Weight lifting has alway been my escape from the stress of working in corporate America (going on 43 years now non stop training). That being said, I stay in very good shape with both weight training and cardio mixed 6 days a week.

        Sorry for the long introduction but need to set the background. A week ago I was diagnosed with a DVT and am trying to identify the causes. Of course my PCP (how originally recommended TRT) and Vascular Surgeon are telling me I have to get off TRT now, cold turkey. My Endocrinologist tells me, which I agree with, that my blood test are perfect Hgb 16.5 and that it's not the TRT that caused the DVT.

        Therefore I have to include the rest of the story, I had a Steroid / Cortisone injection in my back 4 months ago and 3 months into it, the injection wore off and my legs and back started hurting, (was only my back originally), when I stood up for an extended period of time. I went back on a Monday for another back injection, started getting the flu Tuesday night and spent a few days laying in bed and noticed what felt like sciatica nerve pain running from my injection site to the back of my right knee. By Monday of the following week my right leg swelled up and I had shooting pains running through it. Went to my PCP and had a ultrasound performed and diagnosed with DVT.

        I tell this story to both help others understand the symptoms and causes DVTs in TRT patients. I understand the dangers of high Hgb and control it through blood donations every 60 days. I get my blood tests by my Endocrinologist every six months. I track my Test injections, HCG injections, and Anastrozole dosage actively. I continue with the TRT treatment as I prepare to go in and have a thrombectomy / strombolysis to remove the clot as I am all too aware of the outcome of just stoping my TRT treatment.

        I guess my ask / question is - what can I do other than never use steroid / cortisone inflammatory reducing products again. As my research has enlightened me to the DVT dangers of these products as well?
    • You have probably reached our site in your search for health and potency. Are you wondering who to trust with men’s health information in an online world full of scammers and deception? Well, you are in the right place!

      Welcome to ExcelMale.com, one of the largest and best moderated men’s health forums on the Internet focused on increasing health, potency and productivity in men. With over 13,000 members (as of April 2016) that include educated men, physicians, pharmacists, dietitians, exercise trainers, nutritional supplement experts, and other professionals in the field, ExcelMale is fast becoming a leader in the field. Our forum topics range from testosterone replacement therapy, Trimix injections use for ED, HCG use for better fertility and libido, estradiol management, thyroid function optimization, peptide information, exercise routines, best supplements for men, high protein diets, testosterone side effect management and much more. We also provide men’s health information via Interviews with experts, Videos, and webinars. Last but not least, our members share their reviews of hormone replacement clinics and doctors, compounding pharmacies, pharmaceutical products, supplements, and much more. Our great moderators review every post daily to detect spammers or abuse, so ExcelMale is a safe environment for all men. And since every man wants to help important women in their lives, we do not neglect female health information as we include a folder called “ExcelFemale” to post the latest on HRT in women.


      Search our content by typing your question here.

      Register here to join our community! Don’t be shy, ask questions by posting in any forum folder. We can help each other to regain our best selves!.


      Wishing you the greatest health,

      Nelson Vergel

      Founder